MAUDE Adverse Event Report: AESCULAP AG ENNOVATE TORQUE WRENCH HANDLE 10NM; ENNOVATE INSTRUMENTS

AESCULAP AG ENNOVATE TORQUE WRENCH HANDLE 10NM; ENNOVATE INSTRUMENTS
Model Number SZ228R
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with sz228r - ennovate torque wrench handle 10nm.According to the complaint description, the central processing department (cpd) staff was processing the tray to be ready for surgery and upon inspection, metal shavings fell out of the instrument.Instrument has been pulled and swapped out of the set with the replacements.There was no described patient harm.Additional information was not provided nor available / was not available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
The complaint was re-assessed and this event is no longer considered reportable for the following reason: the review of the risk analysis after investigation revealed that the applicable failure mode is rated with a severity of 2(5).Investigation: visual investigation: the components were examined visually and microscopically.This device was sent to the responsible manufacturing department for investigation.Result: metal chips have been visually detected in the tool holder/blind hole.The gauge function is given.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.The review of risk assessment revealed that the overall risk level (severity 2(5) xprobability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Explanation and rationale: due to an employee error, metal chips were left in the hole when the blind hole/tool holder was drilled.By testing with a gauge, the metal chips were pushed further into the blind hole/tool holder.Conclusion and measures / preventive measures: based upon the investigation results, the root cause of he problem is most probably manufacturing - related.Based on the investigation results, a working process was introduced in the work plan, which ensures that the operator/employee checks the hole for metal chips.

Brand Name
ENNOVATE TORQUE WRENCH HANDLE 10NM
Common Device Name
ENNOVATE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11568438
Report Number9610612-2021-00263
Device Sequence Number17178446
Product Code HXC
UDI-Device Identifier04046964700859
UDI-Public4046964700859
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSZ228R
Device Catalogue NumberSZ228R
Device Lot Number52598450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown